MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE LK PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE LK PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number LK15
Health Effect - Clinical Codes Air Embolism (1697); Death (1802)
Date of Event 03/09/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent: 4/6/2020.Batch # unk.We did not receive a batch or lot number for the product involved in this complaint.Therefore, we were unable to check manufacturing records for any related non-conformance.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.Complaint information is trended on a regular basis to determine if further investigation is warranted.Additional information was requested, and the following was obtained: what was the patient age, gender, and comorbidities? (b)(6) years female - metastatic net.Will let you know about co-morbidities.Hearing loss, can¿t remember anything else what were the location of the lesions being treated? left lower lobe - 1 lesion.How many probes were used for each lesion? 1.Was imaging performed after probe placement to confirm tip location? yes each time.Were there any difficulties experiences with probes/system during procedure (errors, etc)? no.Does the surgeon believe that the deficiency of device led to the air embolism and patient death? i have no strong reason to believe this.Can a detailed timeline of events be provided? not at this time.Was an autopsy performed? if so, can the results be shared?.
 
Event or Problem Description
It was reported that at the end of the procedure, a ct scan showed patient had suffered an air embolism and could not be revived.The patient underwent a lung ablation for 2 lesions in the lung, one ablation lasted 7 min and the second ablation lasted 4 min, using an lk probe.Ablations completed as normal, when the procedure finished the probe was removed from the patient and disposed of, then a ct scan was carried out.It was noted that the patient had an air embolism.The team then tried to resuscitate the patient, but could not and the patient passed away.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/5/2021.H1: mdr decision: not reportable.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.Additional information was requested, and the following was obtained: does the surgeon believe that the deficiency of device led to the air embolism and patient death? he has confirmed he doesn¿t think neuwave was the cause, it¿s in the original report as well.

Brand Name
NEUWAVE LK PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
MDR Report Key9928964
Report Number3008769756-2020-00009
Device Sequence Number2596608
Product Code NEY
UDI-Device Identifier00853719006357
UDI-Public00853719006357
Combination Product (Y/N)N
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLK15
Device Catalogue NumberLK15
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date01/05/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;